Vistaril & Benedryl Mix?
- 4 Jun 2010 by Dayna Addison
- seroquel, vistaril, anxiety, pain, sedation, nausea/vomiting, side effect
What is the side effects of benedryl and Vistaril when taken together?
I dont know the doses, Im not sure if anyone does. But I'd like to know what may happen when taken together. Im pretty for sure that the two should never be mixed, but my mother in law swears that it wont hurt, that taking benedryl along with Vistaril helps the Vistaril work as a sedation medication.
I think she's wrong.. but what do I know.
Added 5 Jun 2010:
My mother in law has been giving this to my 22 year old daughter, who recently suffered the loss of her husband. Kay (the mother in law) said that my daughter had to be sedated. That my daughter was cryin too much and that she was holding her children too much. My daughters husband died two weeks ago and this all took place last week.
My daughter never saw the doc that prescribed the meds, the meds were requested from the doctor my sister in law works for and lickety split there ya go my daughter gets meds that a doctor she hasnt seen prescribes for her.
Added 5 Jun 2010:
Three days after the meds are prescribed, my mother in law says that my daughter isnt sleepin like she should and that she needs to beknocked out for a while. So she has my daughters uncle to come up and force the meds down her in addition with a few tabs of benadryl. Two days later I find that my daughter has been taken via ambulance and state police escort to a Psych hospital for having a mental break down and being on illegal drugs. The thing is, when my husband and I get to the hospital, the doctors tell us that they dont know why they were told that she was on illegal drugs, as my daughter was drug tested, piss, blood and hair and nothing showed up for an illegal substance.
5 Jun 2010
Unless your mother in law is a physician or pharmacist do not do it. If need be call your doc or pharmacy self prescribing is very bery dangerious visteral is a med used in twilight sedation for a surgical proceedures.
5 Jun 2010
Dayna Addison, Both those meds are sedating. She could get over sedated and be out of it for quite along time. Vistaril and Benadryl should NEVER be mixed. It could drop her blood pressure and put her in a coma if she takes to much. I totally agree with you she is WRONG!!! The Vistaril is already a sedating medicine and adding the Benadryl will definately give her sleep but for a long time possibly requiring hospitalization to monitor her. Not trying to scare anyone but unfortunately it is true. Please try to talk her out of it if you can. If she takes them both and for some reason you can't talk her out of it I would call a doctor for advice, make sure you have the bottles when you do so they know how much she took. If you can't talk her out of it see if she will read my post. My uncle died from doing this they said accidental overdose. Good luck with your mother-in-law, I will be thinking of you both and saying a litle prayer that she wakes up and doesn't do this for her own safety. Please let me know what happens if you can. marjorie zych
5 Jun 2010
I will sooo have to bite my tongue! If she were my daughter, I would tell mother-in-law where to get off. How dare she (or anyone) force meds on someone. And mixing dangerous ones at that! I am very sorry to hear about her loss. She must be devastated. My sympathies go out to you and your family. But I would be so mad if someone did that to my daughter! You have to be her support system through this. I can't even imagine what she is going through, and at such a young age! Do what ever you have to to protect her from the people who force meds on her and say "she is holding her children too much." wow, I am at a loss for words.
Stay strong and please do what's best for your daughter. She needs you now more than ever.
My prayers and heartfelt wishes,
5 Jun 2010
Well those are both antihistamines , and will both usually make you tired. I cant say in total confidence that the drugs will interact, but i sure as hell would NOT let my mother in law medicate my daughter unless she was a physician. And i highly doubt any doctor would mix those two meds. The answer to trauma like that isnt to just drug till you drop, there needs to be some kind of counseling or something. Its good that she is in a place that can help her, even though she had to be taken after a breakdown...
23 Dec 2010
How very sad. Of course there is grief and crying. The cruelty of forcing drugs down someone's throat is criminal. The mother-in-law is taking too much power and control, including demanding that one relative force non-prescribed drugs (for that particular grieving widow) down her throat. My heart goes out to the widow. Her breathing could have been suppressed to the point of death with too much of the above mixture. Another funeral? Sad.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have just started taking 10mg a day of Buspar and 100mg a day of Vistaril and am very concerned about weight gain. I have researced both and read ...
1 answer • 27 Feb 2010
... much sedation. On Lamictal and Ativan which have lately not kept my anxiety and hypomania (Bipolar 1) in check but are still viable options for ...
3 answers • 10 Jan 2012
How does Vistaril help with anxiety? Why else might Vistaril be prescribed? The side effects (of Vistaril) were too much for me. Now I take Atarax ...
5 answers • 13 Apr 2012
The answer is YES. However, it is only reported from approximately 1.8% of people whom have experienced such withdrawal symptoms via the use of ...
1 answer • 13 Jan 2013
I also use several other prescription medications. Lately I have experienced headaches and nausea after taking oxycontin as prescribed. Could these ...
3 answers • 30 Sep 2014